Digestive Disorders / Gastroenterology Expert Forum
Pancreatiis and Colitis
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Pancreatiis and Colitis


Posted by HFHSM.D.-ym on April 26, 1999 at 12:57:53

Topic Area: Pancreas
  My 20 year old daughter developed colitis at age 11.  She was
  treated with Asacol when flare-ups occurred.  The flare-ups
  increased in frequency and severity in her teen years and have
  continued to do so. For the past two years the diarrhea and
  bleeding have been constant with the exception of a month here
  or there. Salofalk rectal suspensions were used with little
  success. In February this year she was admitted to hospital with
  pancreatitis (amylase levels 800).  Intravenous was given,
  ultasound ruled out gallstones, gastroscopy ruled out stomach
  ulcers.  It was diagnosed as acute pancreatitis.  She has been
  home since then, unable to return to her studies, with the
  colitis raging. The Asacol has been passing through undigested
  so she was switched from Asacol to Pentasa three weeks ago.
  Last week the pancreatitis symptoms returned.  She does not
  drink and has not received an injury.
  Is there a connection between pancreatitis and ulcerative
  colitis?
  Why would this be happening?  Any information or suggestions/
  next steps for both conditions would be greatly appreciated.
  Her life has been reduced to very limited activity for the past
  seven weeks .
  Thank you
  Doren
Dear Doren,
Although fairly uncommon, acute pancreatitis has been reported with the use of Asacol. I had a patient who had acute pancreatitis where no other cause could be found. After discontinuing the Asacol the patient has been doing well. I hope you find this information helpful.
This response is being provided for general informational purposes only and should not be considered medical advice or consultation. Always check with your personal physician when you have a question pertaining to your health.
If you would like to be seen at our institution please call 1-800-653-6568, our Referring Physicians
Related Discussions
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank